MAUDE Adverse Event Report: ZHEJIANG JINHUA HUATONG MEDICAL ELECTROSURGICAL PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ZHEJIANG JINHUA HUATONG MEDICAL ELECTROSURGICAL PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-E0031
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received regarding an electrosurgical pencil (part 88-e0031, lot 17060604) on which the "cut" button was not working.A sample was initially reported to be available and was requested november 26, 2018.However, as of the date of this report, that sample has not been returned.The investigator reviewed the purchase order for possible discrepancies that may have contributed to the reported event.No such discrepancies were found.The pencil is supplied to deroyal by vr medical technology.The 2015-2017 supplier corrective action request (scar) and supplier notification letter (snl) logs were reviewed for similar complaints.Other complaints for this item were identified, and a scar was issued to vr medical.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is available, this report will be updated.
 
Event or Problem Description
The cut button on the electrosurgical pencil was not working.
 
Additional Manufacturer Narrative
Root cause: the pencil is supplied to deroyal by vr medical.Therefore, a supplier corrective action request (scar) was issued to vr medical.In its response, vr medical said the returned sample was tested and found to be functioning normally and within product specification.Corrective action: in its scar response, vr medical stated a corrective action has not been taken due to the root cause determination.Investigation summary an internal complaint (call 45758) was received regarding an electrosurgical pencil (part 88-e0031, lot 17060604) on which the "cut" button was not working.A sample was initially reported to be available and was requested november 26, 2018.The sample was returned and forwarded to the supplier for evaluation.The investigator reviewed the quality record for possible discrepancies that may have contributed to the reported event.No such discrepancies were found.The pencil is supplied to deroyal by vr medical technology.The 2015-2017 supplier corrective action request (scar) and supplier notification letter (snl) logs were reviewed for similar complaints.Other complaints for this item were identified, and a scar was issued to vr medical.A response was received and accepted january 15, 2019, by deroyal personnel.The investigation is complete at this time.If new and critical information is available, this report will be updated.
 
Event or Problem Description
The cut button on the electrosurgical pencil was not working.

Brand Name
ELECTROSURGICAL PENCIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ZHEJIANG JINHUA HUATONG MEDICAL
no. 23 meixi road
wucheng district
jinhua, zhejiang 32105 1
CH  321051
MDR Report Key8185269
Report Number1060680-2018-00010
Device Sequence Number19377797
Product Code GEI
UDI-Device Identifier00749756803007
UDI-Public00749756803007
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K132199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-E0031
Device Lot Number17060604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/23/2018
Supplement Date Received by Manufacturer11/23/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1